Free Consultations *

TOLL FREE: 866-679-2513
KEW GARDENS: 718-577-2573
WOODBURY: 516-681-0250
TO ALL OUR VALUED CLIENTS
We continue to be here for you as we monitor the current COVID-19 health crisis. Futterman, Sirotkin & Seinfeld remains open. Our staff is working remotely and the firm will continue to be functional and operational.

You can reach all of us via email or leave a message on our phone extensions and we will return the calls as quickly as possible.
We are concerned about the health and safety of all of our clients and wish all of you the best during these difficult times.

contact now
Over 60 Years In Queens County
Medical
Malpractice Arrow
Pesonal
Injury Arrow
Real
Estate Arrow
Estate /
Probate Arrow

Spotting the potential signs of overmedication

| Jul 20, 2016 | Nursing Home Neglect

Thanks to extensive research into the science supporting the pharmaceutical industry in recent years, there may be a “magic pill” out there for just about any ailment. If you have an elderly friend or family member that has been asked to follow a strict drug regimen, then entrusting his or her care to a nursing home or long-term care facility may seem like a good course of action. Unfortunately, we here at Futterman, Sirotkin and Seinfeld, LLP have seen too many cases where caregivers tend to rely too heavily on drugs to manage their patients’ moods and behavior. Understanding the dangers of overmedicating may be vital to guaranteeing your loved one’s safety in such a place.

How prevalent is the problem of overmedicating in nursing homes? The Office of the Inspector General shared report findings that showed many cases where care center patients were being prescribed antipsychotic drugs for uses not approved by the Food and Drug Administration. The report also pointed out that as many as one in five nursing home residents where administered these drugs for too long of a time or in too high of a dosage. Misuse of drugs in this way amongst this particular demographic can result in serious medical complications, including death.

Given these facts, you may be justly concerned about your loved one experiencing this same drug abuse. Here are some signs to watch for in your elderly family member or friend that could be indicators of overmedication:

  •          Constant drowsiness or dizziness
  •          Sudden withdrawal from family and friends
  •          Episodes of confusion or hallucinations
  •          Sudden onset of seizures

If you notice any of these symptoms, you should report your concerns to the proper authorities right away. For more information on spotting other signs of elder abuse, please continue to explore our site. 

Archives

Need Answers? Contact Us for a Free Consultation

FindLaw Network